MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Catalog Number 71335550
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr surgery performed on (b)(6) 2023, a revision surgery was performed on (b)(6) 2024 where a r3 3 hole acet shell 50mm, r3 20 deg xlpe acet lnr 36mm x 50mm and cocr 12/14 fem head 36mm -3 were explanted.Surgeon converted patient to a dual mobility, utilizing another vendor's implant and a smith and nephew 28mm femoral head.Patient left surgery in good health.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.

Brand Name
R3 3 HOLE ACET SHELL 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20630476
Report Number1020279-2024-02325
Device Sequence Number7346255
Product Code MRA
UDI-Device Identifier03596010598233
UDI-Public3596010598233
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71335550
Device Lot Number22LW02626
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/07/2024
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale